MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 6CN75H
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Dyspnea (1816); Respiratory Failure (2484); Unintended Extubation (4564)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that routine trach change was done with same type and size of trach as previous.After the trach change, the patient either became immediately short of breath once off the vent (using the speaking valve) or noticed an intermittent shortness of breath throughout the day while on his speaking valve.Some intermittent difficulties with speaking while on the vent was also noticed, depending on positioning of the trach.This was alleviated when the trach tube was pushed up towards his chin.
 
Additional Manufacturer Narrative
D10 concomitant product: 6cn75h, 7.5mm shil cuffed trach cann, (lot# 20l0784jzx).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that routine trach change done with same type and size of trach as previous.After the trach change, the patient either becomes immediately short of breath once off the vent (using the speaking valve) or notices intermittent shortness of breath throughout the day while on his speaking valve.Also notices some intermittent difficulties with speaking while on the vent, depending on positioning of the trach.This was also alleviated when the trach tube was pushed up towards his chin.Replacement of the tube was done.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: fdp code: respiratory failure (to replaced dyspnea).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.An inflation/deflation test was performed using a syringe, 25cc of air was applied to the cuff and it was noticed the cuff deflated after few minutes, the device was submerged into a container filled with water and it was observed the air leaks through the pvt valve.It was reported that that routine trach change done with same type and size of trach as previous.After the trach change, the patient either becomes immediately short of breath once off the vent (using the speaking valve) or notices intermittent shortness of breath throughout the day while on his speaking valve.Also notices some intermittent difficulties with speaking while on the vent, depending on positioning of the trach.This was also alleviated when the trach tube was pushed up towards his chin.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: cuff pressure should be monitored and adjusted routinely and should not exceed 25 cm h2o (2.5 kpa).Over-inflation of the cuff may cause tracheal damage and inhibit ventilation.Underinflation with cuff pressures less than 20 cm h2o (2 kpa) may result in aspiration of subglottic secretions.Test each tube¿s cuff, pilot balloon, and valve by inflation prior to use.If dysfunction is detected in any part of the inflation system, the tube should not be used and should be returned to the manufacturer for investigation.Duration of patient use of the tracheostomy tube and obturator should not exceed twenty-nine (29) days because the manufacturer has not substantiated the use of these devices beyond 29-days.Decisions about tracheostomy tube changes should be made by the responsible physician or designate using current medical guidelines and judgment.Visually inspect device and accessories for signs of damage.If signs of damage, discard and replace.Avoid pulling or manipulation of the inflation line in order to maintain effective cuff performance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22002031
Report Number8020889-2025-00241
Device Sequence Number7109475
Product Code JOH
UDI-Device Identifier20884521176321
UDI-Public20884521176321
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142296
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2025
Device Model Number6CN75H
Device Catalogue Number6CN75H
Device Lot Number20L0784JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer05/16/2025
06/11/2025
07/30/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date05/27/2025
06/11/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown